Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 25, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this tornado warning at Apr 28, 2006, 5:11 PM CDT for Edwards County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2006, 5:11 PM CDT (22:11 UTC)
- Expired
- Apr 28, 2006, 5:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 91 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 1:28 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1176 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KEWX 282213
TOREWX
TXC137-282245-
/O.NEW.KEWX.TO.W.0025.060428T2211Z-060428T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 PM CDT FRI APR 28 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS REISSUED A
* TORNADO WARNING FOR THE FOLLOWING COUNTIES...
EDWARDS
* UNTIL 545 PM CDT
* AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER VAL
VERDE COUNTY...OR 28 MILES NORTHWEST OF ROCKSPRINGS...MOVING EAST
AT 30 MPH.
* THE TORNADIC THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF EDWARDS COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTH CENTRAL TEXAS.
LAT...LON 3028 10069 3029 10066 3029 10048 2989 10035
2988 10044 2990 10045 2989 10054 2991 10055
2992 10069
$$3 follow-up statements
000
WWUS54 KEWX 282225
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
524 PM CDT FRI APR 28 2006
TXC137-282245-
/O.CON.KEWX.TO.W.0025.000000T0000Z-060428T2245Z/
EDWARDS TX-
524 PM CDT FRI APR 28 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR EDWARDS
COUNTY...
AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADIC THUNDERSTORM. THIS STORM WAS LOCATED 23 MILES
WEST OF ROCKSPRINGS...OR ABOUT 18 MILES NORTHEAST OF LOMA
ALTA...MOVING EAST AT 40 MPH.
THE TORNADIC THUNDERSTORM WILL BE...
9 MILES NORTHWEST OF ROCKSPRINGS BY 545 PM CDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTH CENTRAL TEXAS.
LAT...LON 3028 10069 3029 10066 3029 10009 3001 10013
2995 10037 2996 10043 2996 10068
$$000
WWUS54 KEWX 282237
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
537 PM CDT FRI APR 28 2006
TXC137-282245-
/O.CON.KEWX.TO.W.0025.000000T0000Z-060428T2245Z/
EDWARDS TX-
537 PM CDT FRI APR 28 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR EDWARDS
COUNTY...
AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADIC THUNDERSTORM. THIS STORM WAS LOCATED 17 MILES
NORTHWEST OF ROCKSPRINGS...OVER STATE HIGHWAY 55...MOVING EAST AT 35
MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTH CENTRAL TEXAS.
LAT...LON 3028 10069 3029 10066 3029 10009 3001 10013
2995 10037 2996 10043 2996 10068
$$000
WWUS54 KEWX 282252
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
552 PM CDT FRI APR 28 2006
TXC137-282302-
/O.EXP.KEWX.TO.W.0025.000000T0000Z-060428T2245Z/
EDWARDS TX-
552 PM CDT FRI APR 28 2006
...THE TORNADO WARNING FOR EDWARDS COUNTY EXPIRES AT 545 PM CDT...
...A SEVERE THUNDERSTOM WARNING IS IN EFFECT FOR EDWARDS COUNTY
UNTIL 645 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR
SOUTH CENTRAL TEXAS.
LAT...LON 3028 10069 3029 10066 3029 10009 3001 10013
2995 10037 2996 10043 2996 10068
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at Apr 28, 3:32 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 28, 3:32 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 332 PM CDT FRI APR 28 2006 .DISCUSSION... AREA NATIONAL WEATHER SERVICE RADAR INDICATES SEVERE THUNDERSTORMS ALREADY DEVELOPING IN WESTERN VAL VERDE COUNTY. ATMOSPHERIC INSTABILITY WILL CONTINUE TO INCREASE THROUGH THE REST OF THE DAY AHEAD OF THE UPPER TROUGH CURRENTLY OVER THE NM/TX/MEX BORDER. THIS INSTABILITY COUPLED WITH ABUNDANT MOISTURE AND GOOD VERTICAL SHEAR WILL ALLOW DEVELOPING STORMS TO RAPIDLY INTENSIFY INTO SUPERCELLS WITH DAMAGING WINDS AND LARGE HAIL. THIS ENVIRONMENT WILL ALSO FAVOR THE POTENTIAL FOR ISOLATED TORNADOS. THE STORMS WILL FOCUS ALONG THE DRY-LINE BOUNDARY AND PROGRESS EASTWARD THROUGH EARLY SATURDAY MORNING...AND SHOULD EXIT THE EASTERN-MOST COUNTIES OF THE CWA BY NOON. AS THE TROF AXIS CONTINUES TO MOVE EASTWARD, NORTHWEST WINDS WILL BRING DRY SFC CONDITIONS ALLOWING FOR A WARM AFTERNOON. DRY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND...RESULTING IN WARM AFTERNOONS AND MILD NIGHTS. WINDS WILL BEGIN TO SHIFT TO SE-S SUNDAY AFTERNOON DRAWING IN GULF MOISTURE. THIS WILL LEAD TO INCREASING HUMIDITIES AND CLOUDS THROUGH MID-WEEK. NEXT BEST CHANCE FOR RAIN WILL BE THE END OF NEXT WEEK AS ANOTHER FRONTAL BOUNDARY DRAPES ACROSS THE REGION. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 87 60 89 / 90 20 - 0 AUSTIN BERGSTROM INTL AIRPORT 64 85 54 87 / 90 20 - 0 DEL RIO INTL AIRPORT 64 90 61 94 / 40 - - 0 SAN ANTONIO INTL AIRPORT 65 86 59 88 / 60 10 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/04
Hazardous weather outlook, Apr 28, 4:27 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 427 PM CDT FRI APR 28 2006 TXZ171>173-183>194-202>209-217>225-228-291100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 427 PM CDT FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON INTO THE EVENING HOURS. BY LATE EVENING...THE STORMS WILL ORGANIZE INTO A SQUALL LINE THAT WILL MOVE EAST ACROSS THE AREA DURING THE OVERNIGHT AND EARLY MORNING HOURS. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SQUALL LINE WILL BE ONGOING EARLY IN THE MORNING BEFORE MOVING INTO SOUTHEAST TEXAS BY NOON. LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT INTO EARLY SATURDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 2:41 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 49 min |
| Apr 28, 3:28 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 62 min |
| Apr 28, 3:37 PM CDT | Tornado Warning | EWX | Val Verde | 23 min |
| Apr 28, 3:58 PM CDT | Tornado Warning | EWX | Val Verde | 62 min |
| Apr 28, 4:33 PM CDT | Tornado Warning | EWX | Edwards | 42 min |
| Apr 28, 5:00 PM CDT | Tornado Warning | EWX | Val Verde | 15 min |
| Apr 28, 5:45 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 28 min |
| Apr 28, 6:10 PM CDT | Tornado Warning | EWX | Edwards | 35 min |
| Apr 28, 6:38 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 37 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.